MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1080-060
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - above rbp h6: medical device problem code 1494 - incorrect anatomy.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left cephalic arch vein with mild tortuosity.The 8/60mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced to the lesion and inflated once, but the balloon ruptured when inflated to 23 atmospheres.The balloon separated and one part remained on the balloon catheter and the other part was on the guide wire.Nothing was left in the anatomy.After the armada was removed, the proximal marker was noted to be missing but was found on the table.Another armada was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separations were confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the balloon was inflated to 23 atmospheres and ruptured.It should be noted that the armada 35 / armada 35 ll instruction for use (ifu) states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ the rated burst pressure for this device is 14 atmospheres as indicated on the product label.In this case, it is likely that overinflating the balloon resulted in the reported balloon rupture.Furthermore, it is likely that the balloon did not refold properly, as a result of the balloon rupture, and subsequently resulted in the reported separations during removal.Additionally, it was reported that the procedure was to treat a lesion in the left cephalic arch vein.It should be noted that the ifu states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.This device is also indicated for stent post-dilatation in the peripheral vasculature.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation determined the reported balloon rupture appears to be related to user error; however, the reported separations appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
Subsequent to the previously filed report, returned device analysis identified that one of the balloon marker was not returned.The account stated the marker was removed from the patient's body and was discarded.No additional information was provided.
 
Additional Manufacturer Narrative
Nah6 - medical device problem code1494 was removed.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17362520
Report Number2024168-2023-07772
Device Sequence Number6068778
Product Code LIT
UDI-Device Identifier08717648154874
UDI-Public08717648154874
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberB1080-060
Device Catalogue NumberB1080-060
Device Lot Number30216G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer08/03/2023
09/07/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/22/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale